MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. EMPTY PCA VIAL WITH INJECTOR; PUMP, INFUSION, PCA

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. EMPTY PCA VIAL WITH INJECTOR; PUMP, INFUSION, PCA
Catalog Number 060210403
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is reported to be available for evaluation, however, investigation is not yet complete.
 
Event or Problem Description
The event occurred on an unspecified date and involved an empty pca vial with injector where the customer reported that they were finding numerous vials with particles in packaging and inside the vials.The particulates found in the empty units prior to production as well as in post production during visual inspection.The customer is considering the testing completed by customer (ourpharma llc) with findings of cardboard, organic materials and different colored fibers to be valid since these were found during visual testing on their site.There was no patient involvement and no adverse reaction or need for medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: received pfizer investigation via email through gcm on 09/26/2024, investigation details: the complaint condition reported for particulate in the packaging of lifecare pca sterile empty vial lot20118r1 / list 60210403 was investigated and confirmed but could not be confirmed as process related.Through investigation efforts, no root cause or substantiated root cause for the observed particulate in the customer photos was determined.Without returned complaint samples, the rocky mount (rmt) site investigation capacity is limited.Per the investigation, there were no systemic issues or process gaps that were identified that would indicate a manufacturing-related root cause.The executed batch record and deviation history for lot 20118r1 was reviewed by product complaints personnel for issues during manufacturing that could result in a complaint of this nature.One deviation related to particulate was identified in the initial investigation.Reference document summary section.Inspection of retain samples by quality personnel did not identify the complaint defect.Reference retain review.No lot, expedite, or related trends were identified for this complaint.One potential trend alert was identified.Reference trending section.No samples were returned to the rocky mount site during the investigation.Photographs were submitted by the reporter during the initial complaint assessment which confirmed the complaint defect.Reference sample evaluation section.Without the complaint sample, investigation capability is limited.No evaluation or testing could be performed for the reported defect.Eighteen (18) sample photographs were received during the initial complaint assessment.All 18 photos showed what appeared to be sterile empty vial and injectors inside of their respective blister packs.Debris, particles and fibers were observed within the packaging.Evaluation of the photos did not appear to show debris within the solution pathway of the vials.The lot number was not visible in any of the photos; therefore, it was not possible to identify which lot the photos were for which complaint lot, as the complaints for particulate were submitted together for all four lots identified.The provided photos confirmed the presence of particulate; however, the photos did not confirm the presence of particulate in vials labeled for lot 20118r1.Per customer verbatim, ¿particulate [was] identified as cardboard, organic materials, and different colored fibers¿ during inspection at the customer facilities.¿ no samples were returned to the rocky mount site during the investigation.Without the complaint sample, investigation capability is limited.No evaluation or testing could be performed of the reported defect.During manufacturing of lot 20118r1, the total defects reject rate exceeded the overall defect alert level.The observed defects were the result of cosmetic defects related to the buildup of mold release agent during normal processing of the commodity from the supplier.The observed defect was determined to be intrinsic to the manufacturing process of commodity 92-6693 per a supplier corrective action request (scar), and no negative trends were found associated with the commodity.The qar concluded the lot was acceptable for release.As the qar was related to particulate composed of silicone oil, borate salt, and elemental carbon, the identified deviation can be excluded as a root cause for the complaint of cardboard/fiber/hair particulate on lot 20118r1.One potential trend alert was identified.Reference trending.Per trending of product quality complaints, trend alerts must be evaluated and either closed out with justification or investigated.The three complaints that make up the identified outlier for the observed subclass ¿hair/fiber/cardboard in packaging¿ are related to a single complaint filed by one customer against three separate lots.It should be noted that there is one additional complaint by the same customer filed.The contact date was 06/27/2024 with an incorrect lot number resulting in delay of the investigation opening until 07/17/2024.The product is also expired as of 08/01/2023, and this is the first complaint against the lot.As such there is no lot trend associated with 20118r1, and there is no product quality impact per the sample photo evaluations as there is no particulate in the solution pathway.Additionally, there is no trends associated with the related product family ¿empty container¿.Reference trending.Therefore, this trend alert is justified and does not require further investigation.As no gaps or issues were found within the pfizer-rocky mount manufacturing process, investigation efforts have determined there is no indication that this complaint event is a product quality or manufacturing-related issue; therefore, no effectiveness verification, corrective or preventive actions are warranted at this time.The following commodities and corresponding lots were utilized during the production of lot 20118r1: vial t-1 sterilized: commodity number rh51_5797, lot number 20816fb blue stopper sterilized: commodity number rh51_5900, lot numbers 20808fb and 20819fb cap: commodity number 96-4185, lot numbers 16856fb,18822fb, 16857fb1 and 19804fb01 there were no issues documented in the batch record regarding the commodities.No issues that could have contributed to the complaint defect were identified during the review of the executed batch record.Checks and challenges were in place to detect defective units.Per the batch record documentation, specifications relevant to the production, control and release of the lot were met.

Brand Name
EMPTY PCA VIAL WITH INJECTOR
Common Device Name
PUMP, INFUSION, PCA
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
colonia rancho santa clara, ma
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19954762
Report Number9617594-2024-01116
Device Sequence Number8832036
Product Code MEA
UDI-Device Identifier10887787001904
UDI-Public(01)10887787001904(17)230801(10)20118R1
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Catalogue Number060210403
Device Lot Number20118R1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date11/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown